Alert archive / California / Freeze Warnings in 2017
Freeze Warning 3, NWS Las Vegas, NV
NWS Las Vegas, NV issued this freeze warning at Dec 4, 2017, 9:08 AM PST for Clark County, Nevada; Inyo County, San Bernardino County, California. It took effect at Dec 5, 2017, 12:00 AM PST. It was in force for 9 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 4, 2017, 9:08 AM PST (17:08 UTC)
- In effect from
- Dec 5, 2017, 12:00 AM PST
- Expired
- Dec 5, 2017, 9:00 AM PST
- In force
- 9 hr
- Issued by
- NWS Las Vegas, NV
Counties Inyo County, CA, San Bernardino County, CA, Clark County, NV
The radar
The Las Vegas radar (KESX), 119 km from the middle of the area, began a volume at 17:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 5, 6:01 AM PST | NON-TSTM WND GST 60 | 1 Sw Crestline, CA | MESONET STATION E3127, CRESTLINE. |
| Dec 5, 9:00 AM PST | NON-TSTM WND GST 60 | 2 Nnw Fontana, CA | CHP REPORTED POWER LINES DOWN AND ACROSS THE ROADWAY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 5.1 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2788 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- -47 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
389 WWUS75 KVEF 041708 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 908 AM PST Mon Dec 4 2017 NVZ014-015-050000- /O.EXP.KVEF.HZ.W.0001.000000T0000Z-171204T1700Z/ /O.UPG.KVEF.HZ.A.0001.171205T0800Z-171205T1700Z/ /O.NEW.KVEF.HZ.W.0002.171205T0800Z-171205T1700Z/ Esmeralda and Central Nye County-Lincoln County- Including Beatty, Goldfield, Silver Peak, Dyer, Caliente, Pioche, Panaca, Hiko, Alamo, and Rachel 908 AM PST Mon Dec 4 2017 ...HARD FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST TUESDAY... ...HARD FREEZE WARNING WILL EXPIRE AT 9 AM PST THIS MORNING... The National Weather Service in Las Vegas has issued a Hard Freeze Warning, which is in effect from midnight tonight to 9 AM PST Tuesday. * TEMPERATURE...Temperatures between 12 and 22 degrees can be expected early Tuesday morning in the valleys of Esmeralda, central Nye and Lincoln counties. * Impacts...Frigid temperatures can cause pipes to burst, people and pets to suffer from frost bite hypothermia, and can kill sensitive plants. PRECAUTIONARY/PREPAREDNESS ACTIONS... Temperatures will be well below freezing for many hours. Bring pets indoors to protect them from the cold. To prevent freezing and possible bursting of outdoor pipes...they should be wrapped... drained...or allowed to drip slowly. Anyone with in ground sprinkler systems...should drain their systems or cover any above ground pipes to protect them from freezing. && $$ CAZ520-050000- /O.UPG.KVEF.HZ.A.0001.171205T0800Z-171205T1700Z/ /O.NEW.KVEF.HZ.W.0002.171205T0800Z-171205T1700Z/ Owens Valley- Including Bishop, Independence, Lone Pine, and Olancha 908 AM PST Mon Dec 4 2017 ...HARD FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST TUESDAY... The National Weather Service in Las Vegas has issued a Hard Freeze Warning, which is in effect from midnight tonight to 9 AM PST Tuesday. * TEMPERATURE...Temperatures between 12 and 22 degrees can be expected early Tuesday morning in the northern portions of the Owens Valley in Inyo County. * Impacts...Frigid temperatures can cause pipes to burst, people and pets to suffer from frost bite hypothermia, and can kill sensitive plants. PRECAUTIONARY/PREPAREDNESS ACTIONS... Temperatures will be well below freezing for many hours. Bring pets indoors to protect them from the cold. To prevent freezing and possible bursting of outdoor pipes...they should be wrapped... drained...or allowed to drip slowly. Anyone with in ground sprinkler systems...should drain their systems or cover any above ground pipes to protect them from freezing. && $$ CAZ522-525-NVZ016-020-050000- /O.UPG.KVEF.FZ.A.0002.171205T0800Z-171205T1700Z/ /O.NEW.KVEF.FZ.W.0003.171205T0800Z-171205T1700Z/ Death Valley National Park-Morongo Basin-Northeast Clark County- Las Vegas Valley- Including Furnace Creek, Stovepipe Wells, Shoshone, Morongo Valley, Yucca Valley, Twentynine Palms, Mesquite, Overton, Moapa, Las Vegas, North Las Vegas, Henderson, and Boulder City 908 AM PST Mon Dec 4 2017 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST TUESDAY... The National Weather Service in Las Vegas has issued a Freeze Warning, which is in effect from midnight tonight to 9 AM PST Tuesday. * TEMPERATURE...Low temperatures of 28 to 32 degrees will be possible tonight through early Tuesday morning in the following areas...northeast Clark County near Mesquite, around the edges of the Las Vegas Valley, the Shoshone and Tecopa areas of Inyo County, and in the Yucca Valley area of San Bernardino County. Temperatures may fall slightly lower Tuesday night into Wednesday morning. * Impacts...The first freeze of the season will end the growing season and kill sensitive plants left outdoors. Pets may also suffer from hypothermia. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. Bring pets indoors to protect them from the cold. Steps should be taken to protect exposed outdoor water pipes && $$ AZZ002-036-CAZ527-NVZ021-050000- /O.CON.KVEF.WI.Y.0051.000000T0000Z-171206T0400Z/ Lake Havasu and Fort Mohave-Lake Mead National Recreation Area- San Bernardino County-Upper Colorado River Valley- Including Lake Havasu City, Desert Hills, Topock, Bullhead City, Oatman, Mohave Valley, Needles, Hoover Dam, and Laughlin 908 AM PST Mon Dec 4 2017 /1008 AM MST Mon Dec 4 2017/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST /9 PM MST/ TUESDAY... * TIMING...Gusty north winds will peak during the afternoon today and Tuesday, before decreasing Tuesday evening. * WINDS...North winds at 25 to 35 mph with gusts 40 to 50 mph. The strongest winds will be near the Laughlin Bullhead City area. * IMPACTS...Dangerous boating conditions, difficult driving conditions on east west roads such as Interstate 40, Nevada Highway 163, Arizona Highway 68, and isolated poor visibility in blowing dust. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters should use extreme caution when venturing onto area lakes. For your personal safety...avoid the open waters. Stay close to shore or around protected areas. Motorcycle riders and drivers of vans...campers...trailers and any other high profile vehicle should use extra caution. && $$ Wolcott
3 follow-up statements
718 WWUS75 KVEF 042114 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 114 PM PST Mon Dec 4 2017 CAZ520-NVZ014-015-051200- /O.CON.KVEF.HZ.W.0002.171205T0800Z-171205T1700Z/ Owens Valley-Esmeralda and Central Nye County-Lincoln County- Including Bishop, Independence, Lone Pine, Olancha, Beatty, Goldfield, Silver Peak, Dyer, Caliente, Pioche, Panaca, Hiko, Alamo, and Rachel 114 PM PST Mon Dec 4 2017 ...HARD FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST TUESDAY... * TEMPERATURE...Temperatures between 12 and 22 degrees can be expected early Tuesday morning in the valleys of Esmeralda, central Nye and Lincoln counties. * Impacts...Frigid temperatures can cause pipes to burst, people and pets to suffer from frost bite hypothermia, and can kill sensitive plants. PRECAUTIONARY/PREPAREDNESS ACTIONS... Temperatures will be well below freezing for many hours. Bring pets indoors to protect them from the cold. To prevent freezing and possible bursting of outdoor pipes...they should be wrapped... drained...or allowed to drip slowly. Anyone with in ground sprinkler systems...should drain their systems or cover any above ground pipes to protect them from freezing. && $$ CAZ522-525-NVZ016-020-051200- /O.CON.KVEF.FZ.W.0003.171205T0800Z-171205T1700Z/ Death Valley National Park-Morongo Basin-Northeast Clark County- Las Vegas Valley- Including Furnace Creek, Stovepipe Wells, Shoshone, Morongo Valley, Yucca Valley, Twentynine Palms, Mesquite, Overton, Moapa, Las Vegas, North Las Vegas, Henderson, and Boulder City 114 PM PST Mon Dec 4 2017 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST TUESDAY... * TEMPERATURE...Low temperatures of 28 to 32 degrees will be possible tonight through early Tuesday morning in the following areas...northeast Clark County near Mesquite, around the edges of the Las Vegas Valley, the Shoshone and Tecopa areas of Inyo County, and in the Yucca Valley area of San Bernardino County. Temperatures may fall slightly lower Tuesday night into Wednesday morning. * Impacts...The first freeze of the season will end the growing season and kill sensitive plants left outdoors. Pets may also suffer from hypothermia. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. Bring pets indoors to protect them from the cold. Steps should be taken to protect exposed outdoor water pipes to protect them from freezing. && $$ AZZ002-036-CAZ527-NVZ021-051200- /O.CON.KVEF.WI.Y.0051.000000T0000Z-171206T0400Z/ Lake Havasu and Fort Mohave-Lake Mead National Recreation Area- San Bernardino County-Upper Colorado River Valley- Including Lake Havasu City, Desert Hills, Topock, Bullhead City, Oatman, Mohave Valley, Needles, Hoover Dam, and Laughlin 114 PM PST Mon Dec 4 2017 /214 PM MST Mon Dec 4 2017/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST /9 PM MST/ TUESDAY... * TIMING...Gusty north winds will peak during the afternoon hours through Tuesday, before decreasing Tuesday evening. * WINDS...North winds at 25 to 35 mph with gusts 40 to 50 mph. The strongest winds will be near the Laughlin Bullhead City area. * IMPACTS...Dangerous boating conditions, difficult driving conditions on east west roads such as Interstate 40, Nevada Highway 163, Arizona Highway 68, and isolated poor visibility in blowing dust. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters should use extreme caution when venturing onto area lakes. For your personal safety...avoid the open waters. Stay close to shore or around protected areas. Motorcycle riders and drivers of vans...campers...trailers and any other high profile vehicle should use extra caution. && $$ Wolcott
898 WWUS75 KVEF 050746 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1146 PM PST Mon Dec 4 2017 CAZ520-NVZ014-015-051700- /O.CON.KVEF.HZ.W.0002.171205T0800Z-171205T1700Z/ Owens Valley-Esmeralda and Central Nye County-Lincoln County- Including Bishop, Independence, Lone Pine, Olancha, Beatty, Goldfield, Silver Peak, Dyer, Caliente, Pioche, Panaca, Hiko, Alamo, and Rachel 1146 PM PST Mon Dec 4 2017 ...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST TUESDAY... * TEMPERATURE...Temperatures between 12 and 22 degrees can be expected early Tuesday morning in the valleys of Esmeralda, central Nye and Lincoln counties. * Impacts...Frigid temperatures can cause pipes to burst, people and pets to suffer from frost bite hypothermia, and can kill sensitive plants. PRECAUTIONARY/PREPAREDNESS ACTIONS... Temperatures will be well below freezing for many hours. Bring pets indoors to protect them from the cold. To prevent freezing and possible bursting of outdoor pipes...they should be wrapped... drained...or allowed to drip slowly. Anyone with in ground sprinkler systems...should drain their systems or cover any above ground pipes to protect them from freezing. && $$ CAZ522-525-NVZ016-020-051700- /O.CON.KVEF.FZ.W.0003.171205T0800Z-171205T1700Z/ Death Valley National Park-Morongo Basin-Northeast Clark County- Las Vegas Valley- Including Furnace Creek, Stovepipe Wells, Shoshone, Morongo Valley, Yucca Valley, Twentynine Palms, Mesquite, Overton, Moapa, Las Vegas, North Las Vegas, Henderson, and Boulder City 1146 PM PST Mon Dec 4 2017 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST TUESDAY... * TEMPERATURE...Low temperatures of 28 to 32 degrees will be possible tonight through early Tuesday morning in the following areas...northeast Clark County near Mesquite, around the edges of the Las Vegas Valley, the Shoshone and Tecopa areas of Inyo County, and in the Yucca Valley area of San Bernardino County. Temperatures may fall slightly lower Tuesday night into Wednesday morning. * Impacts...The first freeze of the season will end the growing season and kill sensitive plants left outdoors. Pets may also suffer from hypothermia. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. Bring pets indoors to protect them from the cold. Steps should be taken to protect exposed outdoor water pipes to protect them from freezing. && $$ AZZ002-036-CAZ527-NVZ021-051715- /O.CON.KVEF.WI.Y.0051.000000T0000Z-171206T0400Z/ Lake Havasu and Fort Mohave-Lake Mead National Recreation Area- San Bernardino County-Upper Colorado River Valley- Including Lake Havasu City, Desert Hills, Topock, Bullhead City, Oatman, Mohave Valley, Needles, Hoover Dam, and Laughlin 1146 PM PST Mon Dec 4 2017 /1246 AM MST Tue Dec 5 2017/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST /9 PM MST/ TUESDAY... * TIMING...Gusty north winds will peak during the afternoon hours through Tuesday, before decreasing Tuesday evening. * WINDS...North winds at 25 to 35 mph with gusts 40 to 50 mph. The strongest winds will be near the Laughlin Bullhead City area. * IMPACTS...Dangerous boating conditions, difficult driving conditions on east west roads such as Interstate 40, Nevada Highway 163, Arizona Highway 68, and isolated poor visibility in blowing dust. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters should use extreme caution when venturing onto area lakes. For your personal safety...avoid the open waters. Stay close to shore or around protected areas. Motorcycle riders and drivers of vans...campers...trailers and any other high profile vehicle should use extra caution. && $$
421 WWUS75 KVEF 051645 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 845 AM PST Tue Dec 5 2017 CAZ520-NVZ014-015-051745- /O.EXP.KVEF.HZ.W.0002.000000T0000Z-171205T1700Z/ Owens Valley-Esmeralda and Central Nye County-Lincoln County- Including Bishop, Independence, Lone Pine, Olancha, Beatty, Goldfield, Silver Peak, Dyer, Caliente, Pioche, Panaca, Hiko, Alamo, and Rachel 845 AM PST Tue Dec 5 2017 ...HARD FREEZE WARNING WILL EXPIRE AT 9 AM PST THIS MORNING... Temperatures have reached their minimum level this morning and have begun to rise. The Hard Freeze Warning will be allowed to expire on time. Similar, if not slightly cooler temperatures are expected Wednesday morning. $$ CAZ522-525-NVZ016-020-051745- /O.EXP.KVEF.FZ.W.0003.000000T0000Z-171205T1700Z/ Death Valley National Park-Morongo Basin-Northeast Clark County- Las Vegas Valley- Including Furnace Creek, Stovepipe Wells, Shoshone, Morongo Valley, Yucca Valley, Twentynine Palms, Mesquite, Overton, Moapa, Las Vegas, North Las Vegas, Henderson, and Boulder City 845 AM PST Tue Dec 5 2017 ...FREEZE WARNING WILL EXPIRE AT 9 AM PST THIS MORNING... Temperatures have reached their minimum level this morning and have begun to rise. The Freeze Warning will be allowed to expire on time. Similar, if not slightly cooler temperatures are expected Wednesday morning. $$ AZZ002-036-CAZ527-NVZ021-060400- /O.CON.KVEF.WI.Y.0051.000000T0000Z-171206T0400Z/ Lake Havasu and Fort Mohave-Lake Mead National Recreation Area- San Bernardino County-Upper Colorado River Valley- Including Lake Havasu City, Desert Hills, Topock, Bullhead City, Oatman, Mohave Valley, Needles, Hoover Dam, and Laughlin 845 AM PST Tue Dec 5 2017 /945 AM MST Tue Dec 5 2017/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST /9 PM MST/ THIS EVENING... * TIMING...Gusty north winds will peak during the afternoon hours, before decreasing this evening. * WINDS...North winds at 25 to 35 mph with gusts 40 to 50 mph. The strongest winds will be near the Laughlin Bullhead City area. * IMPACTS...Dangerous boating conditions, difficult driving conditions on east west roads such as Interstate 40, Nevada Highway 163, Arizona Highway 68, and isolated poor visibility in blowing dust. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters should use extreme caution when venturing onto area lakes. For your personal safety...avoid the open waters. Stay close to shore or around protected areas. Motorcycle riders and drivers of vans...campers...trailers and any other high profile vehicle should use extra caution. && $$ Wolcott
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this freeze warning went out at Dec 4, 3:23 AM PST, 5 hours 45 minutes earlier.
Area forecast discussion, Dec 4, 3:23 AM PST, 5 hours 45 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 323 AM PST Mon Dec 4 2017 .SYNOPSIS...The coldest air so far this season will settle over the region the first half of the week. Freezing low temperatures are expected across much of the region through Tuesday night. Gusty north winds will continue down the Colorado River Valley through this period. Temperatures will slowly recover late this week with winds gradually decreasing. && .SHORT TERM...today through Tuesday night. The main weather concerns the next couple days will be continued strong north winds along the lower Colorado River Valley and overnight temperatures near or below freezing of the region. No changes were made to the existing wind and freeze headlines. The trough and associated cold front that swept across our region Sunday evening will be followed by a reinforcing shot of cold air moving down over eastern Nevada and Utah over the next 24 hours. This will keep overnight temps in the teens and lower 20s across the south central Nevada zones again tonight, but winds may stay up enough to keep southern Nevada fairly well mixed with temperatures generally in the mid 30s early Tuesday morning around the Las Vegas Valley. However, parts of Henderson and the west side of the valley may be sheltered enough to dip below freezing. So, it is realistic that some parts of Las Vegas Valley will see their first freeze of the season early Tuesday morning, though winds will be lighter Tuesday night and freezing temps should be more extensive early Wednesday morning. && .LONG TERM...Wednesday through Monday. Gusty north winds will continue through much of the work week, with gusts up to 20-35 MPH. Besides low temperatures and fairly gusty afternoons, high temperatures should be near seasonal before becoming above normal by the end of the week as high pressure settles over the region yet again. With high pressure building back over the region, winds will decay by the weekend and valleys will likely see inversions resulting in reduced air quality. Mostly clear skies through the period. && .AVIATION...For McCarran...A prevailing north wind generally between 10 and 20 knots will persist today through Tuesday and a mostly clear sky. For the rest of southern Nevada, northwest Arizona and southeast California...General north winds of 10 to 20 knots can be expected across much of the region today and Tuesday under a mostly clear sky except along the Colorado River Valley where gusts of 30 to 40 knots will occur between Laughlin-Bullhead City and Lake Havasu. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM/AVIATION...Adair LONG TERM...Kryston For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 4, 9:08 AM PST | Hard Freeze Warning | VEF | Esmeralda, Lincoln, Nye | 24 hr |
Nearby
Freeze Warnings in California, 2017Freeze Warnings in Nevada, 2017Every freeze warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.